MAUDE Adverse Event Report: STRYKER GMBH NAIL HOLDING SCREW GAMMA3 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH NAIL HOLDING SCREW GAMMA3 8X35MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13200090
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Nail holding screw did not loosen with normal force.Eventually, the device was removed, but damage of the nail holding screw and strike plate was observed.There patient had no impact and surgery completed successfully.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was received worn out as reported.The device inspection revealed the following: the device is heavily worn out.Numerous marks of wear can be seen on the shaft.The head of the screw is broken, some of the fragments were returned.The breakage may give indication of careless and not recommended handling of the instrument, such as repetitive hammering and excessive torque when tightening the screw.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.Based on investigation, the root cause was attributed to an user related issue.The failure was probably caused by a combination of normal wear and not recommended handling of the device such as excessive torque applied when tightening the screw and repetitive hammering.It has to be taken into account that the device was manufactured in 2004, meaning it was used for approximately 20 years.As a reminder, the instructions for use states: before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.During the procedure, repeatedly check that the connections between the instruments or between implants and instruments required for the precise positioning and fixing are secure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
NAIL HOLDING SCREW GAMMA3 8X35MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19705106
Report Number0009610622-2024-00428
Device Sequence Number20779816
Product Code LXH
UDI-Device Identifier04546540377661
UDI-Public04546540377661
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200090
Device Lot NumberK574737
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale